Methotrexate toxicity presenting as cutaneous ulcerations on psoriatic plaques


Koçak A., Koçak O., Aslan F., Tektaş M.

CUTANEOUS AND OCULAR TOXICOLOGY, vol.32, no.4, pp.333-335, 2013 (SCI-Expanded) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 32 Issue: 4
  • Publication Date: 2013
  • Doi Number: 10.3109/15569527.2013.779278
  • Journal Name: CUTANEOUS AND OCULAR TOXICOLOGY
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.333-335
  • Keywords: Cutaneous ulceration, methotrexate, toxicity, LOW-DOSE METHOTREXATE, PATIENT, SIGN, EROSION
  • Kütahya Health Sciences University Affiliated: Yes

Abstract

Methotrexate (MTX) is an effective but potentially toxic treatment for psoriasis. We describe a patient who administered 20 mg daily of MTX for 5 d and presented with ulcerated and necrotic lesions on the psoriatic plaques, mouth erosions and hair loss. However, his psoriatic plaques and ulcerations totally healed rapidly within two weeks and no recurrence has been observed for the 6 months of follow up.